Two cases of bleeding from the gastro-intestinal tract during the course of reserpine administration in the treatment of mental illness are described. The fact that both patients had been under hospital observation for several years without previous evidence of gastro-intestinal disorder lends credence to the presumption that the reserpine was implicated as an etiological factor. It seems particularly noteworthy that one patient did not complain of any discomfort until bleeding had assumed serious proportions and the other patient never did complain of illness. As many patients are undoubtedly under treatment with reserpine who are suffering from the type of mental illness which does not permit ready communication to the nursing personnel of signs and symptoms of physical illness, the physician must be alert to the possibility of major complications without dependence upon the patient's complaints. The fact that both patients had undergone a lobotomy procedure is of interest but is considered probably coincidental.